Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 29, 2014, 5:42 PM MDT for Guadalupe County, Lincoln County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 5:42 PM MDT (23:42 UTC)
- Expired
- Jul 29, 2014, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Guadalupe County, NM, Lincoln County, NM
The radar
The Cannon AFB radar (KFDX), 145 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WGUS55 KABQ 292342 FFWABQ NMC019-027-300245- /O.NEW.KABQ.FF.W.0036.140729T2342Z-140730T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 PM MDT TUE JUL 29 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 845 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES WEST OF RAMON...OR ABOUT 23 MILES SOUTH OF VAUGHN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637. && LAT...LON 3434 10532 3438 10490 3416 10490 3418 10526 $$ SHOEMAKE
1 follow-up statement
599 WGUS75 KABQ 300044 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 644 PM MDT TUE JUL 29 2014 NMC019-027-300245- /O.CON.KABQ.FF.W.0036.000000T0000Z-140730T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE NM-LINCOLN NM- 644 PM MDT TUE JUL 29 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTHEASTERN LINCOLN AND EXTREME SOUTH CENTRAL GUADALUPE COUNTIES... AT 636 PM MDT...NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A THREAT FOR FLASH FLOODING IN FAR NORTHEASTERN LINCOLN COUNTY NEAR RAMON...OR ABOUT 31 MILES SOUTHEAST OF VAUGHN. WHILE STORMS HAVE MOVED OUT OF THE WARNING AREA...EXCESSIVE RUNOFF AND REMNANT FLOODING IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. && LAT...LON 3434 10532 3438 10490 3416 10490 3418 10526 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:34 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 29, 3:34 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 PM MDT TUE JUL 29 2014 .SYNOPSIS... TORRENTIAL RAINFALL FELL ACROSS THE EASTERN PLAINS OVERNIGHT WITH REPORTS OF 5 TO 7 INCHES LEADING TO FLOODING OF CREEKS AND STREAMS...SOME OF WHICH OVER-TOPPED ROADS. AN ACTIVE PATTERN IS IN PLACE AND DAILY ROUNDS OF THUNDERSTORMS ARE HERE TO STAY...IN PART DUE TO A STRONG BACKDOOR FRONT ON TRACK TO PUSH DOWN THE EASTERN PLAINS WEDNESDAY THEN WEST TO NEAR THE CONTINENTAL DIVIDE WEDNESDAY NIGHT. THE FRONT WILL RECHARGE MOISTURE AND LEAD TO AN UPTICK IN THUNDERSTORM ACTIVITY BOTH THURSDAY AND FRIDAY. LOOKING TOWARD THE WEEKEND AND INTO EARLY NEXT WEEK...THE MONSOONAL MOISTURE PLUME WILL REMAIN OVER THE AREA WHICH WILL CONTINUE TO PROVIDE FUEL FOR THUNDERSTORMS. HIGH TEMPERATURES WILL GENERALLY BE AT OR BELOW NORMAL THROUGH THE FORECAST PERIOD THANKS TO RAIN COOLING AND PLENTY OF CLOUD COVER. && .DISCUSSION... 12Z KABQ SOUNDING REVEALED A PWAT OF 1.30 INCHES...WHICH IS ALMOST +2 STANDARD DEVIATIONS ABOVE NORMAL FOR LATE JULY. THE KABQ SURFACE DEWPOINT TOPPED AT 63 EARLY THIS MORNING AND MANAGED TO STAY AT 60 THROUGH NOON. THIS JUICY AIRMASS PARTIALLY EXPLAINS THE EFFICIENT RAIN-MAKING THAT OCCURRED OVERNIGHT AND EARLIER THIS MORNING ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. THE MOST IMPRESSIVE 24HR RAINFALL OBSERVED CAME IN FROM 13 SSE OF NEWKIRK WITH 7.05 INCHES. THE SIGNIFICANT RAINFALL THAT OCCURRED OVERNIGHT HAS LEAD TO THE FLOODING OF CREEKS AND STREAMS...WHICH HAVE OVER- TOPPED ROADWAYS IN GUADALUPE...DE BACA AND CHAVES COUNTIES. SOME MINOR FLOODING IS POSSIBLE ON THE PECOS RIVER SOUTH OF SUMNER LAKE OVERNIGHT INTO WEDNESDAY. DUE TO TODAY'S ROUND OF CONVECTION AND ALREADY SATURATED GROUNDS... WILL LEAVE THE FLASH FLOOD WATCH UP AND INTACT FOR NOW. HOWEVER... STORMS ARE MOVING AT 20 MPH AND WITH LITTLE CHANCE OF ORGANIZING SO ADDITIONAL FLOODING IMPACTS WILL BE LOCALIZED. THERE IS SOME POTENTIAL FOR THUNDERSTORM ORGANIZATION OVERNIGHT ACROSS SE COLORADO...WHICH MAY GRAZE OUR NORTHEAST PLAINS. OTHERWISE... CONVECTION SHOULD FOLLOW A MORE NORMAL DIURNAL DOWNTREND THIS EVENING AND OVERNIGHT COMPARED TO THE PAST COUPLE NIGHTS THANKS IN PART TO THE DRYING WORKING OVER THE WESTERN PORTION OF THE AREA BEHIND A SHORTWAVE TROUGH AXIS. MOISTURE WILL BE RECHARGED WEDNESDAY BEHIND A BACKDOOR FRONT ACROSS THE EASTERN PLAINS...THEN PUSH WEST TO NEAR THE CONTINENTAL DIVIDE WEDNESDAY NIGHT RESULTING IN EAST CANYON/GAP WINDS IN THE RIO GRANDE VALLEY. WEDNESDAY LOOKS TO BE A "DOWN" DAY COMPARED TO THE PAST COUPLE OF DAYS. THURSDAY THUNDERSTORM POTENTIAL WILL FAVOR THE AREAS FROM THE RIO GRANDE VALLEY WEST... WITH THE EASTERN PLAINS POSSIBLY SHUT DOWN THANKS TO COLD AIR ADVECTION BEHIND THE FRONT. HIGHS ON THURSDAY ACROSS THE EASTERN PLAINS WILL BE 8-13 DEGREES BELOW NORMAL. THUNDERSTORMS SHOULD TICK UP ON FRIDAY ACROSS THE EAST AS THE LOWER BOUNDARY LAYER AIRMASS MODERATES AND HIGHER SURFACE DEWPOINT TEMPS RETURN. THE UPPER HIGH IS FORECAST TO DRIFT FROM AZ EAST OVER NM THROUGH THE WEEKEND...BRINGING THE MONSOONAL MOISTURE PLUME EAST WITH IT ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA. BOTH THE 12Z ECMWF AND GFS SHOW THE UPPER HIGH SHIFTING SOUTH EARLY NEXT WEEK WITH THE POTENTIAL FOR SOME WEAK TROUGHING TO WORK OVER THE SOUTHERN/CENTRAL ROCKIES. POINT HERE IS THAT HIGH TEMPERATURES SHOULD BE REASONABLE (AT OR BELOW NORMAL) WITH CONTINUED THUNDERSTORM CHANCES FOR THE FORESEEABLE FUTURE. 11 && .FIRE WEATHER... THE HIGHER HUMIDITY AND ABUNDANT RAINFALL WILL CONTINUE MOST AREAS THROUGH EARLY NEXT WEEK. SLIGHT DRYING ACROSS THE WEST EXPECTED WEDNESDAY BUT REINFORCING COLD FRONT WILL RETURN HIGH HUMIDITY AND WETTING RAIN CHANCES ACROSS THE WEST ON THURSDAY. PERHAPS A BIT MORE STABLE THUS LESS RAINFALL CHANCES ACROSS THE EAST THURSDAY. THE MAIN FOCUS WEDNESDAY WILL BE FOUND ACROSS NORTH CENTRAL AND NORTHEAST AREAS DURING THE DAY DUE TO THE FRONTAL PUSH. THEN THE HEAVIER RAINFALL SHOULD TREND SOUTHWARD ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT. SIGNIFICANT WETTING RAINFALL CHANCES EXPECTED ON FRIDAY PRETTY MUCH AREAWIDE...ESPECIALLY ALONG THE CONTINENTAL DIVIDE EASTWARD. THE UPPER HIGH WILL BUILD WEST/NORTHWARD DURING THE WEEKEND. THIS HAS BEEN ADVERTISED BY THE MODELS FOR QUITE SOME TIME. A BACK DOOR INFLUENCE IS LESS LIKELY NOW FOR THE WEEKEND BUT THE MAIN MONSOONAL MOISTURE PLUME SHOULD BE CENTERED OVER THE STATE. THUS HIGH HUMIDITY AND ABUNDANT ATMOSPHERIC MOISTURE SHOULD BE TRAPPED WITHIN THE UPPER HIGH CIRCULATION. THIS MEANS DAILY ROUNDS OF WETTING RAIN. THE WESTERN TWO THIRDS WOULD BE FAVORED DURING THIS PERIOD AS THE EASTERN PLAINS DRY SOME. THE MAIN MONSOONAL PLUME SHOULD GRADUALLY SHIFT EASTWARD DURING THE EARLIER HALF OF NEXT WEEK. BOTH THE GFS/ECMWF ARE SHOWING THIS TREND ALTHOUGH THEY DIFFER ON HOW MUCH AND DURATION OF THE TREND. ECMWF IS A LITTLE FLATTER WITH THE RIDGE THAN THE GFS THUS PROVIDING SOME DRIER AIR ENTRAINMENT OVER THE AREA. HARD TO SAY RIGHT NOW BUT CANT RULE OUT A BACK DOOR COLD FRONT IN THAT SCENARIO SO EITHER WAY...STORMS WILL BE AROUND AND NOT LOOKING AT ANY SIGNIFICANT DRYING TREND AT THIS TIME THROUGH MIDWEEK. 50 && .AVIATION... 18Z TAF CYCLE ANOTHER ACTIVE TS/SH PERIOD REST OF TODAY INTO TONIGHT. WENT BULLISH FOR MORE VIS/CIG IMPACTS DUE TO CURRENT AND EXPECTED HIGH SURFACE HUMIDITY. WIND SHOULD BE LESS OF A CONCERN ALTHOUGH CANT RULE OUT WET MICROBURST ACTIVITY. CENTRAL AND EASTERN LOCATIONS ARE MOST LIKELY TO BE IMPACTED. USING VCTS WITH TEMPO SH AT MOST CENTRAL/EASTERN LOCATIONS. IT APPEARS THAT ANOTHER BAND OF MODERATE/HEAVY RAIN WOULD DEVELOP CENTRAL AREAS AND SHIFT EASTWARD TONIGHT...ESPECIALLY BETWEEN 04Z TO 09Z THEN SOME PARTIAL CLEARING. EXPECT MVFR IF NOT IFR CIGS/VIS WITH THAT BAND OF RAIN. ALSO CANT RULE OUT SOME LOW CLOUD DEVELOPMENT AFTER THE BAND MOVES THROUGH. MODELS NOT INDICATING THAT AS MUCH THOUGH. MODELS VARY SIGNIFICANTLY ABOUT OVERNIGHT RAIN/CIG/VIS RESTRICTIONS SO CONFIDENCE NOT THE BEST FOR THE OVERNIGHT HOURS. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 90 63 89 / 20 20 10 20 DULCE........................... 53 84 53 81 / 30 40 30 40 CUBA............................ 56 85 55 79 / 30 30 40 60 GALLUP.......................... 56 87 58 86 / 20 20 10 30 EL MORRO........................ 53 84 54 83 / 30 20 20 50 GRANTS.......................... 57 87 56 84 / 30 20 30 40 QUEMADO......................... 56 85 57 85 / 20 20 20 40 GLENWOOD........................ 58 91 59 90 / 20 10 10 40 CHAMA........................... 48 79 49 75 / 50 60 50 60 LOS ALAMOS...................... 58 82 56 75 / 40 50 40 60 PECOS........................... 55 79 54 73 / 40 50 60 60 CERRO/QUESTA.................... 50 77 52 73 / 50 60 60 50 RED RIVER....................... 45 67 44 66 / 70 70 70 60 ANGEL FIRE...................... 45 71 45 68 / 60 70 70 60 TAOS............................ 51 78 52 74 / 40 40 40 50 MORA............................ 52 75 52 70 / 40 60 60 50 ESPANOLA........................ 59 84 58 80 / 30 30 30 40 SANTA FE........................ 59 83 57 76 / 40 40 40 50 SANTA FE AIRPORT................ 58 85 58 79 / 30 30 30 40 ALBUQUERQUE FOOTHILLS........... 64 88 65 83 / 30 30 30 40 ALBUQUERQUE HEIGHTS............. 66 89 66 84 / 20 20 20 40 ALBUQUERQUE VALLEY.............. 63 91 63 86 / 20 20 20 40 ALBUQUERQUE WEST MESA........... 66 90 65 85 / 20 20 20 40 LOS LUNAS....................... 64 92 62 87 / 20 20 20 30 RIO RANCHO...................... 65 89 64 85 / 20 30 20 40 SOCORRO......................... 67 95 67 89 / 30 20 20 30 SANDIA PARK/CEDAR CREST......... 59 85 58 77 / 30 30 30 50 TIJERAS......................... 61 86 59 78 / 30 30 30 50 MORIARTY/ESTANCIA............... 57 85 56 76 / 30 30 50 50 CLINES CORNERS.................. 58 82 55 74 / 40 30 40 40 GRAN QUIVIRA.................... 60 87 59 79 / 30 20 30 60 CARRIZOZO....................... 63 89 62 82 / 30 20 20 50 RUIDOSO......................... 57 83 53 74 / 40 30 40 60 CAPULIN......................... 56 71 53 73 / 70 70 30 30 RATON........................... 56 73 54 72 / 50 60 40 40 SPRINGER........................ 58 75 55 73 / 50 50 30 40 LAS VEGAS....................... 56 77 52 71 / 30 50 50 40 CLAYTON......................... 61 74 55 77 / 70 50 30 20 ROY............................. 60 75 54 75 / 50 50 30 20 CONCHAS......................... 64 83 60 78 / 40 30 30 20 SANTA ROSA...................... 63 84 61 79 / 40 30 30 20 TUCUMCARI....................... 64 85 61 80 / 40 30 30 20 CLOVIS.......................... 63 85 60 78 / 30 30 30 20 PORTALES........................ 65 88 61 79 / 20 30 30 20 FORT SUMNER..................... 64 88 63 81 / 30 30 30 20 ROSWELL......................... 68 93 68 84 / 20 20 30 20 PICACHO......................... 63 89 62 79 / 30 30 30 40 ELK............................. 61 84 60 77 / 50 30 50 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ510>516-523-526>534-537-539. && 11
Hazardous weather outlook, Jul 29, 6:37 AM MDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 AM MDT TUE JUL 29 2014 NMZ501>540-301230- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 637 AM MDT TUE JUL 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO WILL GRADUALLY DIMINISH IN COVERAGE AND INTENSITY BY MID-MORNING. THIS WILL GIVE WAY TO A NEW ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON INTO THE EVENING ACROSS NORTHERN AND CENTRAL NEW MEXICO. SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BRIEF BREAK IN THE ACTIVE PATTERN IS EXPECTED ON WEDNESDAY. THEN ANOTHER BACKDOOR COLD FRONT WILL BOOST STORM COVERAGE FOR THE THURSDAY THROUGH SATURDAY PERIOD WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY AT TIMES. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 41
In the hours before
Local storm report, Jul 29, 12:33 PM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 13 SSE NEWKIRK 34.89N 104.20W
07/29/2014 GUADALUPE NM PUBLIC
5 TO 6 FEET OF WATER FROM ALAMOGORDO DRAINAGE OVER HWY
156. PAVEMENT WAS STRIPPED. HALF MILE OF FENCELINE TORE
OUT DUE TO FLOODING. BUNKHOUSE LOCATED NEAR WATER
CROSSING TOOK WATER DAMAGE AND WATER FILLED UP THE
BASEMENT. TWO WATER RETENTION PONDS WERE BREACHED ON THE
RANCH AND DESTROYED. 7.05 INCHES OF RAIN IN A 4 TO 5
HOUR PERIOD.
&&
EVENT NUMBER ABQ1401129
50Local storm report, Jul 29, 1:21 PM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD 16 NW FORT SUMNER 34.64N 104.44W
07/29/2014 DE BACA NM TRAINED SPOTTER
WATER FROM ALAMOGORDO DRAINAGE BETWEEN 3 TO 4 FEET DEEP
OVER HWY 84. AROUND 300 YARDS WIDE. HIGHWAY SHUT DOWN BY
STATE POLICE.
&&
EVENT NUMBER ABQ1401130
50Special weather statement, Jul 29, 3:31 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT TUE JUL 29 2014
NMZ511-518-519-292200-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANTA
FE METRO AREA-
331 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
THROUGH 400 PM MDT...
AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 7 MILES NORTH
OF BERNALILLO...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ANA PUEBLO...SAN FELIPE
PUEBLO AND ALGODONES.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3543 10626 3529 10641 3528 10647 3528 10648
3541 10661 3551 10650
TIME...MOT...LOC 2131Z 301DEG 11KT 3541 10650
SHOEMAKESpecial weather statement, Jul 29, 3:33 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT TUE JUL 29 2014
NMZ528-292200-
FAR NORTHEAST HIGHLANDS-
333 PM MDT TUE JUL 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA COUNTY THROUGH 400
PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WAGON MOUND...MOVING
SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
MORA COUNTY.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 376 AND 386...
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3591 10454 3577 10475 3578 10477 3592 10489
3601 10477
TIME...MOT...LOC 2133Z 310DEG 12KT 3591 10479
SHOEMAKESpecial weather statement, Jul 29, 4:22 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 422 PM MDT TUE JUL 29 2014 NMZ529-292245- NORTHEAST HIGHLANDS- 422 PM MDT TUE JUL 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH 445 PM MDT... AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAS VEGAS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS NATIONAL WILDLIFE REFUGE...MCALLISTER LAKE WILDLIFE AREA AND SAN AUGUSTIN. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 338 AND 350... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3563 10494 3537 10506 3552 10533 3567 10525 TIME...MOT...LOC 2222Z 296DEG 15KT 3557 10521 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:22 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 113 min |
| Jul 28, 7:12 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 93 min |
| Jul 28, 7:37 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| Jul 28, 7:44 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 91 min |
| Jul 28, 8:37 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| Jul 28, 9:11 PM MDT | Areal Flood Advisory | ABQ | Colfax | 109 min |
| Jul 28, 9:32 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Jul 28, 10:16 PM MDT | Areal Flood Advisory | ABQ | Chaves | 4 hr |
| Jul 28, 11:33 PM MDT | Areal Flood Advisory | ABQ | Torrance | 4 hr |
| Jul 28, 11:45 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 4 hr |
| Jul 29, 1:11 AM MDT | Areal Flood Advisory | ABQ | Chaves | 109 min |
| Jul 29, 1:17 AM MDT | Areal Flood Advisory | ABQ | Guadalupe | 118 min |
| Jul 29, 2:13 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| Jul 29, 2:17 AM MDT | Areal Flood Advisory | ABQ | Chaves | 88 min |
| Jul 29, 2:26 AM MDT | Areal Flood Advisory | ABQ | Curry, Guadalupe, Quay | 3 hr |
| Jul 29, 2:27 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 108 min |
| Jul 29, 2:47 AM MDT | Flash Flood Warning | ABQ | Guadalupe, Quay | 3 hr |
| Jul 29, 2:53 AM MDT | Flash Flood Warning | ABQ | Guadalupe | 3 hr |
| Jul 29, 3:53 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Guadalupe, Lincoln | 3 hr |
| Jul 29, 4:50 AM MDT | Flash Flood Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 55 min |
| Jul 29, 5:47 AM MDT | Flash Flood Warning | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 118 min |
| Jul 29, 5:59 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 2 hr |
| Jul 29, 7:26 AM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 2 hr |
| Jul 29, 7:53 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Guadalupe, Quay, Roosevelt | 112 min |
| Jul 29, 9:34 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Guadalupe, Harding, Lincoln and 3 more | 4 hr |
| Jul 29, 1:32 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Guadalupe, Quay, Roosevelt | 3 hr |
| Jul 29, 2:49 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 3 hr |
| Jul 29, 3:31 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
| Jul 29, 3:33 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Jul 29, 4:17 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 118 min |
| Jul 29, 4:22 PM MDT | Special Weather Statement | ABQ | San Miguel | 23 min |
| Jul 29, 4:37 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 113 min |
| Jul 29, 4:46 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln | 119 min |
| Jul 29, 5:50 PM MDT | Special Weather Statement | ABQ | Valencia | 25 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.